Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 30, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 28, 2000, 5:21 PM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 5:21 PM EDT (21:21 UTC)
- Expired
- Jul 28, 2000, 7:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Allegheny County, PA, Washington County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.4 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 282123 FFWPBZ PAC003-125-282345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 521 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN ALLEGHENY COUNTY IN PENNSYLVANIA NORTHWESTERN WASHINGTON COUNTY IN PENNSYLVANIA * UNTIL 745 PM EDT * AT 521 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN FALLING OVER LOCATIONS IN NORTHERN WASHINGTON COUNTY AND WESTERN ALLEGHENY COUNTY. THIS RAIN WAS FALLING OVER AREAS WHICH HAD FLOODED EARLIER THIS AFTERNOON. THESE STORMS ARE MOVING TO THE EAST AT AROUND 10 MPH. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:03 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 28, 3:03 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT FRI JUL 28 2000 LOTS OF LOW LEVEL MOISTURE PRODUCING TORRENTIAL DOWNPOURS AND ISOLATED SEVERE THUNDERSTORMS. POSTED A FLASH FLOOD WATCH TIL 10 PM FOR ALL OF CWA. UPPER LOW TO THE WEST DIGS A LITTLE TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS WITH VORT LOBES WRAPPING AROUND. WILL REMAIN IN SOUTHWEST FLOW WITH CHANCE THUNDERSTORMS EACH DAY THROUGH EXTENDED. .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH UNTIL 1000 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Jul 28, 3:42 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....m
0310 PM LOWER BURRELL PA FLOODING
07/28/00 WESTMORELAND ROAD FLOODING. PEOPLE
TRAPPED IN CARS.Local storm report, Jul 28, 3:47 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....L
0330 PM IMPERIAL PA FLOODING
07/28/00 ALLEGHENY ROAD FLOODINGLocal storm report, Jul 28, 3:52 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....3
0345 PM BURGETTSTOWN PA FLOODING
07/28/00 WASHINGTON ROAD FLOODINGLocal storm report, Jul 28, 4:16 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....[
0330 PM AMBRIDGE PA FLOODING
07/28/00 BEAVER ROAD FLOODINGLocal storm report, Jul 28, 4:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM DRESDEN OH .75 INCH HAIL
07/28/00 MUSKINGUM
0410 PM DRESDEN OH WIND DAMAGE
07/28/00 MUSKINGUM TREES DOWN
0430 PM MINERVA OH .75 INCH HAIL
07/28/00 CARROLLLocal storm report, Jul 28, 5:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT FRI JUL 28 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM COSHOCTON OH WIND DAMAGE
07/28/00 COSHOCTON WIRES AND LARGE LIMBS DOWN
E OF COSHOCTON ON COUNTY
ROAD 16.
NNNNThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:14 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 3 hr |
| Jul 28, 2:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 67 min |
| Jul 28, 2:35 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 55 min |
| Jul 28, 2:52 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jul 28, 3:05 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jul 28, 3:09 PM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
| Jul 28, 3:21 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.